Today I finally had a provocation test. After the fifth substance my test results were only down by 10%, which probably means I don't have asthma. It started with the first substance already, but after that last substance I was out of breath when speaking more than 3 words or walking, and it felt like someone stole some oxygen from the air (similar to a little hike above 3100m that I did last year). But my lung volume felt quite normal I think. I could also blow pretty much as ever I would say, but was out of breath after each test.
I felt exactly the same at the end of January when a cold decided to migrate downwards towards throat and lungs: out of breath when talking and someone stole some oxygen. After a few days of using medication I tried not to take anything in the morning, but couldn't keep it up for long. Also tried it twice at night and woke up due to lack of oxygen. I'm using Symbicort only which ideally seems to work for around 14 hours, though I had to use it more often at first. After nearly 3 weeks I could do completely without medication again.
First ever attack was in the middle of last year. There it felt like my lung volume had shrunk a lot next to me being out of breath quickly and lacking decent air with oxygen. It took 6 weeks to get off the medication. I'm an experimental (or stupid?) person: I did try regularly, without success.
In both cases I woke up in the middle of the night because I was lacking oxygen; it was much worse the first time. Not sure why at night, or what might have caused it. Never had any occurrence during daytime.
Right: what now? I suppose my doctor will recommend that I talk to a psychologist. To be honest I'm sure I don't have any problems 'up there' but I don't know what else to do. Yes, I did feel slight and very short adrenalin rushes on some mornings the moment I realized that I did need another dose of symbicort (not a good idea to drive a car then or being 1 hour away from any sign of civilization). Thought that was gone after 2 minutes or so, and I could breathe normal again 30 minutes later when the medication did it's thing.